| Model Number |
OPT970 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
A distributor in (b)(6) reported via a fisher & paykel healthcare (f&p) field representative, that the tubing of an (b)(4) optiflow + tracheostomy direct connection interface was found broken before use.There was no patient involvement.
Additional Manufacturer Narrative
(b)(4).The complaint (b)(4) optiflow + tracheostomy direct connection interface is currently en route to fisher & paykel healthcare (f&p) for evaluation.We will provide a follow up report upon completion of our investigation.
Additional Manufacturer Narrative
(b)(4).The opt970 optiflow + tracheostomy direct connection interface is used to deliver humidified oxygen to patients via tracheostomy.The interface is held in place by a neck strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's trache.Method: the complaint opt970 optiflow + tracheostomy direct connection interface was returned to fisher & paykel healthcare (f&p) new zealand for investigation, where it was visually inspected.Results: visual inspection of the returned cannula revealed that the tubing was stretched and pulled apart.Conclusion: we are unable to determine the cause of the reported damage to the subject opt970 optiflow + tracheostomy direct connection interface.However, the damage observed was likely caused by the tubing being pulled.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is rejected.The subject cannula would have met the specification at the time of production.The user instructions which accompany the opt970 optiflow + tracheostomy direct connection interface show in pictorial format the correct placement and fitting of the cannula and also warn: - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death."; - "do not crush or stretch tube, to prevent loss of therapy."; - "failure to use the set-up described above can compromise performance and affect patient safety.".
Event or Problem Description
A distributor in canada reported via a fisher & paykel healthcare (f&p) field representative, that the tubing of an opt970 optiflow + tracheostomy direct connection interface was found broken before use.There was no patient involvement.